Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 72, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 5, 2012, 10:33 PM MDT for Hidalgo County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 10:33 PM MDT (04:33 UTC)
- Expired
- Sep 5, 2012, 11:15 PM MDT
- In force
- 42 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 184 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 3240 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051 WUUS54 KEPZ 060433 SVREPZ NMC023-060515- /O.NEW.KEPZ.SV.W.0072.120906T0433Z-120906T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 1033 PM MDT WED SEP 5 2012 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL HIDALGO COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 1115 PM MDT * AT 1030 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF ANTELOPE WELLS...MOVING WEST AT 5 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHERN HIDALGO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3135 10889 3163 10885 3150 10858 3134 10860 TIME...MOT...LOC 0432Z 105DEG 6KT 3142 10867 $$ HEFNER
1 follow-up statement
113 WWUS54 KEPZ 060502 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1102 PM MDT WED SEP 5 2012 NMC023-060515- /O.CON.KEPZ.SV.W.0072.000000T0000Z-120906T0515Z/ HIDALGO NM- 1102 PM MDT WED SEP 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL HIDALGO COUNTY UNTIL 1115 PM MDT... AT 1056 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES NORTHWEST OF ANTELOPE WELLS...MOVING WEST-NORTHWEST AT 5 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHERN HIDALGO COUNTY. LAT...LON 3135 10889 3163 10885 3150 10858 3134 10860 TIME...MOT...LOC 0500Z 105DEG 6KT 3143 10872 $$ HEFNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:54 PM MDT, 7 hours 39 minutes earlier.
Area forecast discussion, Sep 5, 2:54 PM MDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 254 PM MDT WED SEP 5 2012 .SYNOPSIS... HIGH PRESSURE ALOFT WILL BRING HOT WEATHER TO SOUTHERN NEW MEXICO AND WESTERN TEXAS THURSDAY AND FRIDAY BUT ENOUGH MOISTURE WILL FLOW INTO THE REGION TO GENERATE A FEW AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD FRIDAY NIGHT AND SATURDAY WHEN A COLD FRONT MOVES INTO THE AREA. HIGH PRESSURE WILL PRODUCE DRIER WEATHER WITH MILDER TEMPERATURES EARLY NEXT WEEK. && .DISCUSSION... MORNING SOUNDING SHOWED A RATHER MOIST AND UNSTABLE AIR MASS FAVORABLE FOR DEEP CONVECTION WITH THE PRECIPITABLE WATER AT 1.3 INCHES AND CAPES 1500 J/KG. HOWEVER AS HAS BEEN OFTEN THE CASE THIS SUMMER UPPER RIDGE AXIS EXTENDS ACROSS THE CWA WITH SUBSIDENCE AND WARM AIR ALOFT INHIBITING UPDRAFT INITIATION. THUS ONLY A FEW MOUNTAIN STORMS HAVE DEVELOPED SO FAR EARLY THIS AFTERNOON. EXPECT HOT AFTERNOON TEMPERATURES TO INDUCE A FEW STORMS ACROSS THE LOWLANDS LATER TODAY AND THIS EVENING WITH OUTFLOW ALSO SUSTAINING SOME ACTIVITY. SLOW MOVEMENT OF STORMS WILL RESULT IN LOCALLY HEAVY RAINFALLS. THURSDAY THROUGH FRIDAY RIDGE AXIS WILL REMAIN ACROSS PORTIONS OF CENTRAL AND SOUTHERN NEW MEXICO WHILE DEEP UPPER TROUGH DEVELOPS OVER THE MID WEST. FOR THE CWA PRECIPITABLE WATER WILL BE AROUND 1.2 INCHES WITH CAPES FROM 500 10 1000 J/KG WITH HIGHER VALUES OF BOTH PARAMETERS OVER THE SOUTHWESTERN ZONES. EXPECT PROXIMITY OF RIDGE TO LIMIT CONVECTION BUT HOT DAYTIME TEMPERATURES AND OUTFLOWS SHOULD INDUCE SCATTERED CONVECTION MOUNTAINS AND WEST WITH MOSTLY ISOLATED COVERAGE ELSEWHERE. SHOWER AND THUNDERSTORM COVERAGE AND INTENSITY SHOULD BECOME GREATEST FRIDAY NIGHT WHEN A STRONG COLD FRONT MOVES ACROSS THE CWA FROM THE NORTHEAST. FRONTOGENETIC AND LOW LEVEL CONVERGENCE VALUES BECOME VERY PRONOUNCED ALONG THE4 BOUNDARY INDICATING AT LEAST SCATTERED ACTIVITY ALL ZONES WITH PRECIPITABLE WATER ABOVE 1.2 INCHES SUGGESTING THREAT OF HEAVY RAINS. HIGH PRESSURE AND STRONGER EASTERLY SURFACE FLOW BEHIND THE FRONT WILL ADVECT COOLER DRIER AIR INTO THE CWA EARLY NEXT WEEK WHILE ZONAL/WESTERLY FLOW ALOFT ENSUES. THUS EXPECT MOSTLY DRY WEATHER AFTER SATURDAY. && .AVIATION....VALID 06/00Z-07/00Z. ISOLD-SCT TSRAGS/CIGS 060-080/WND VRB20G40KT EXPECTED OVER AREA MTNS THROUGH 02Z THE PERIOD. ISOLD MVFR VSBY IN +RA WITH STRONGER STORMS. ACTIVITY EXPECTED OVER LOWLANDS THROUGH 07Z. STORM MOVEMENT WILL BE FROM SE-NW. SCT TSRA EXPECTED AGAIN AFT 18Z THURSDAY W OF CONTINENTAL DIVIDE...WITH ISOLD ACTIVITY ELSEWHERE. && .FIRE WEATHER... HIGH PRESSURE WILL REMAIN CENTERED OVER SOUTHEAST NEW MEXICO THROUGH FRIDAY...ALLOWING BULK OF MONSOON MOISTURE AND INFLUENCE FROM DISTURBANCES...TO REMAIN OVER AREAS WEST OF THE RIO GRANDE. BY WEEKS END...AS WE BEGIN TO TRANSITION AWAY FROM OUR SUMMER PATTERN...A POTENT UPPER LEVEL LOW PRESSURE TROUGH REMAINS FORECAST TO DIG SOUTHEAST THROUGH THE CENTRAL U.S.A.. THIS WILL SEND A STRONG BACK DOOR COLD FRONT ACROSS OUR AREA BEGINNING FRIDAY EVENING AND INTO THE UPCOMING WEEKEND. LOOK FOR GUSTY EAST-NORTHEAST WINDS AND A RAMP UP IN THUNDERSTORM ACTIVITY AREA WIDE AS A RESULT FRIDAY EVENING. HIGHEST WINDS WILL BE THROUGH GAPS...PASSES AND WITH LOWLAND STORM OUTFLOWS. ACTIVITY IS EXPECTED TO PROPAGATE FROM NW-SW FRIDAY EVENING...THEN FROM EAST TO WESTS SATURDAY AND INTO SUNDAY. MIN RH THROUGH FRIDAY WILL RANGE FROM NEAR 20 PERCENT ACROSS THE LOWLANDS...TO THE MIDDLE 40S OVER HIGHER ELEVATIONS IN THE GILA WILDERNESS. FURTHER EAST OF THE MONSOON MOISTURE STREAM...MIN RH IS EXPECTED TO FALL TO THE MIDDLE 30 PERCENT RANGE. INTRODUCTION OF ADDITIONAL MOISTURE FRIDAY NIGHT WITH ENHANCED STORM ACTIVITY ...WILL RAISE MIN RH 15-50 AREA WIDE PERCENT SATURDAY. HIGHEST INCREASES ARE EXPECTED FOR THE SACRAMENTO MOUNTAINS AND AREAS EAST OF THE RIO GRANDE VALLEY. HAINES INDICES WILL RANGE FROM 3-4 THROUGH FRIDAY FALLING TO 2 MOST AREAS SATURDAY. VALUES SUNDAY SHOULD FALL BACK 5-40 PERCENT SUNDAY...AS RELATIVELY DRIER AIR ATTEMPTS TO MOVE IN BEHIND THE FRONT. LARGEST DECREASES IN RH EXPECTED EAST OF THE RIO GRANDE. THE UPPER LEVEL HIGH WILL RE-ESTABLISH ITSELF TO OUR EAST OVER NORTH TEXAS BEGINNING LATER SUNDAY. THIS WILL ALLOW FOR REDUCED STORM CHANCES EAST OF THE RIVER...WITH HIGHER LIKELIHOOD ANTICIPATED AREAS WEST THROUGH EARLY NEXT WEEK. HAINES INDICES WILL RANGE FROM 3-4 THROUGH FRIDAY...LOWERING TO 2 MOST AREAS THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 95 74 96 72 / 20 10 10 20 30 SIERRA BLANCA 65 90 65 90 64 / 30 20 10 20 30 LAS CRUCES 68 93 69 93 66 / 20 10 10 20 30 ALAMOGORDO 69 94 69 93 68 / 20 10 10 20 30 CLOUDCROFT 50 71 53 72 49 / 30 30 30 30 40 TRUTH OR CONSEQUENCES 68 93 70 90 65 / 20 10 10 20 30 SILVER CITY 62 84 63 82 61 / 30 30 30 30 40 DEMING 68 94 68 91 65 / 20 20 10 20 30 LORDSBURG 66 94 70 91 64 / 30 30 20 30 30 WEST EL PASO METRO 77 95 76 94 74 / 20 10 10 20 30 DELL CITY 69 97 65 97 67 / 30 20 10 20 30 FORT HANCOCK 70 96 71 96 68 / 30 10 10 20 30 LOMA LINDA 67 89 66 88 63 / 20 10 10 20 30 FABENS 72 97 73 96 70 / 20 10 10 20 30 SANTA TERESA 72 94 72 94 70 / 20 10 10 20 30 WHITE SANDS HQ 71 94 70 94 66 / 20 10 10 20 30 JORNADA RANGE 66 95 65 94 63 / 20 10 10 20 30 HATCH 66 94 66 93 64 / 20 10 10 20 30 COLUMBUS 70 94 69 94 68 / 20 20 10 20 30 OROGRANDE 72 96 72 94 69 / 20 10 10 20 30 MAYHILL 58 82 58 80 53 / 30 30 20 30 40 MESCALERO 57 84 57 82 54 / 30 30 20 30 40 TIMBERON 56 81 56 80 51 / 30 30 20 30 40 WINSTON 58 83 60 83 56 / 30 30 30 30 40 HILLSBORO 65 89 65 88 62 / 20 20 20 20 30 SPACEPORT 68 93 68 94 65 / 20 10 10 20 30 LAKE ROBERTS 59 89 60 87 56 / 40 30 30 30 40 HURLEY 62 88 64 83 60 / 30 20 20 20 30 CLIFF 59 94 62 90 55 / 40 30 20 30 30 MULE CREEK 57 85 57 81 51 / 40 30 20 30 30 FAYWOOD 61 88 64 86 59 / 20 20 20 20 30 ANIMAS 64 92 65 87 60 / 40 30 20 30 30 HACHITA 65 93 66 92 61 / 30 30 20 30 30 ANTELOPE WELLS 62 92 65 91 61 / 30 20 20 30 30 CLOVERDALE 61 85 60 81 59 / 40 30 20 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/22 TRIPOLI
Hazardous weather outlook, Sep 5, 11:06 AM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1106 AM MDT WED SEP 5 2012 NMZ401>417-TXZ418>424-061715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1106 AM MDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT SCATTERED MOUNTAIN AND A FEW LOWLAND SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. VERY ISOLATED STORMS MAY PRODUCE HEAVY RAINFALL WITH OVER AN INCH OF RAIN FALLING RESULTING IN POSSIBLE FLOODING...ESPECIALLY AROUND LOW WATER CROSSINGS .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OCCURRING THURSDAY THROUGH SATURDAY...ESPECIALLY FRIDAY NIGHT WHEN A COLD FRONT MOVES THROUGH THE REGION. A FEW STORMS WILL PRODUCE VERY HEAVY RAINFALL WITH OVER AN INCH OF RAIN FALLING. THUS FLASH FLOODING MAY OCCUR OVER VERY ISOLATED LOCATIONS. ONLY A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY AS COOLER AND MORE STABLE AIR MOVES INTO THE AREA BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:13 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 21 min |
| Sep 6, 4:55 PM MDT | Areal Flood Advisory | EPZ | Grant | 50 min |
| Sep 6, 5:05 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 40 min |
| Sep 6, 5:13 PM MDT | Areal Flood Advisory | EPZ | Sierra | 62 min |
| Sep 6, 5:20 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.